MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS PTA DILATATION CATHETER; PTA BALLOON CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS PTA DILATATION CATHETER; PTA BALLOON CATHETER
Model Number AT75124
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device, no medical records, or no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The investigation of the reported event is currently underway.Please note, mw5073471 inaccurately indicates lot number as fgbt0355.Based on bpvs lot number criteria, the correct lot number is gfbt0355; which was also verified within bpvs in-house system to be product code at75124.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a fistulagram with balloon angioplasty of the right subclavian and right brachiocephalic vein, the pta balloon material allegedly torn upon removal through the sheath.Upon further examination on the back table, the outer layer of the balloon was visibly torn.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Conclusion: the investigation is inconclusive for the alleged peeled pebax, as the sample was not returned for evaluation.The definitive root cause for the reported peeled pebax could not be determined based upon the available information.It is unknown if patient and/or procedural issues contributed to the reported event.Labeling review: the current ifu (instructions for use) states: warnings: do not exceed the rbp recommended for this device.Balloon rupture may occur if the rbp rating is exceeded.To prevent over pressurization, use of a pressure monitoring device is recommended.Precautions: if resistance is felt during post procedure withdrawal of the catheter, it is recommended to remove the balloon catheter and guidewire/introducer sheath as a single unit.Use of the atlas pta dilatation catheter: apply negative pressure to fully evacuate fluid from the balloon.Confirm that the balloon is fully deflated under fluoroscopy.While maintaining negative pressure and the position of the guidewire, withdraw the deflated dilatation catheter over the wire through the introducer sheath.Use of a gentle counterclockwise motion may be used to help facilitate catheter removal through the introducer sheath.
 
Event or Problem Description
It was reported that during a fistulagram with balloon angioplasty of the right subclavian and right brachiocephalic vein, the pta balloon material allegedly tore upon removal through the sheath.Upon further examination on the back table, the outer layer of the balloon was visibly torn.There was no reported patient injury.
 
Additional Manufacturer Narrative
The previously submitted emdr inaccurately reported the date.The date should have been reported as 12/11/2017.H10: manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Conclusion: the investigation is inconclusive for the alleged peeled pebax, as the sample was not returned for evaluation.The definitive root cause for the reported peeled pebax could not be determined based upon the available information.It is unknown if patient and/or procedural issues contributed to the reported event.Labeling review: the current ifu (instructions for use) states: warnings: do not exceed the rbp recommended for this device.Balloon rupture may occur if the rbp rating is exceeded.To prevent over pressurization, use of a pressure monitoring device is recommended.Precautions: if resistance is felt during post procedure withdrawal of the catheter, it is recommended to remove the balloon catheter and guidewire/introducer sheath as a single unit.Use of the atlas pta dilatation catheter: apply negative pressure to fully evacuate fluid from the balloon.Confirm that the balloon is fully deflated under fluoroscopy.While maintaining negative pressure and the position of the guidewire, withdraw the deflated dilatation catheter over the wire through the introducer sheath.Use of a gentle counterclockwise motion may be used to help facilitate catheter removal through the introducer sheath.
 
Event or Problem Description

Brand Name
ATLAS PTA DILATATION CATHETER
Common Device Name
PTA BALLOON CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7175407
Report Number2020394-2018-00007
Device Sequence Number13906469
Product Code LIT
UDI-Device Identifier00801741062407
UDI-Public(01)00801741062407
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K120971
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2020
Device Model NumberAT75124
Device Catalogue NumberAT75124
Device Lot NumberGFBT0355
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/21/2017
Supplement Date Received by Manufacturer01/24/2018
11/19/2018
Initial Report FDA Received Date01/09/2018
Supplement Report FDA Received Date02/02/2018
11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1